Alert archive / Massachusetts / Flash Flood Warnings in 2013
Flash Flood Warning 38, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 9, 2013, 2:54 PM EDT for Berkshire County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 2:54 PM EDT (18:54 UTC)
- Expired
- Jul 9, 2013, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Berkshire County, MA
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690
WGUS51 KALY 091854
FFWALY
MAC003-092145-
/O.NEW.KALY.FF.W.0038.130709T1854Z-130709T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF NORTH ADAMS...
* UNTIL 545 PM EDT
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. DOPPLER
RADAR ESTIMATES INDICATE ONE TO THREE INCHES OF RAINFALL HAVE OCCURRED
IN PARTS OF THE WARNED AREA. AN ADDITIONAL ONE TO TWO INCHES ARE
POSSIBLE OVER THE NEXT FEW HOURS. SOME ROAD CLOSURES OR WASHOUTS
MAY OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORIDA
...WINDSOR...LANESBOROUGH...AND SAVOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4255 7297 4254 7296 4249 7297 4243 7300
4246 7321 4275 7316 4274 7301 4271 7301
4271 7295 4269 7295 4267 7298 4266 7295
4263 7294
$$
WASULA1 follow-up statement
585
WGUS71 KALY 091959
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE JUL 9 2013
MAC003-092008-
/O.CAN.KALY.FF.W.0038.000000T0000Z-130709T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-
359 PM EDT TUE JUL 9 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
BERKSHIRE COUNTY...
THE FLASH FLOOD WARNING HAS BEEN CANCELED...AS THE SHOWERS AND
THUNDERSTORMS HAVE MOVED OUT OF THE REGION.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4255 7297 4254 7296 4249 7297 4243 7300
4246 7321 4275 7316 4274 7301 4271 7301
4271 7295 4269 7295 4267 7298 4266 7295
4263 7294
$$
TAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:56 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 9, 1:56 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 156 PM EDT TUE JUL 9 2013 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE SHOULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THEN...A SOMEWHAT STRONGER COLD FRONT WILL BEGIN TO PRESS INTO OUR REGION WEDNESDAY INCREASING THE CHANCE OF STRONGER THUNDERSTORMS CONTAINING HEAVY RAINFALL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN FORMING IN WESTERN NEW ENGLAND AND MORE ISOLATED IN THE SOUTHERN ADIRONDACKS AND EASTERN CATSKILLS. THE CONVECTION IS STILL RELATIVELY SHALLOW BUT CELLS ARE PRODUCING VERY HEAVY RAIN. QUITE A BIT OF MID AND HIGH CLOUD COVER IS LIMITING THE HEATING BUT STILL ENOUGH HEATING FOR CONVECTION TO STRENGTHEN SOMEWHAT AND INCREASE IN COVERAGE... SUPPORTING MORE HEAVY RAIN THAN SEVERE WEATHER. MAKING SOME MINOR ADJUSTMENTS TO RAIN CHANCES BASED ON CURRENT OBSERVATIONS AND TRENDS...AND PREDICTIONS OF FUTURE RADAR REFLECTIVITY FROM MESOSCALE MODELS. SOME MINOR ADJUSTMENTS TO TEMPERATURES AND SKY COVER AS WELL THROUGH THIS AFTERNOON. PREV DISCUSSION DESCRIBES THE THERMODYNAMIC PARAMETERS THROUGH THIS EVENING WELL AND IS BELOW... 12Z SOUNDING FROM KALB SHOWS GOOD CAPE AROUND 1377 J/KG WITH VERY WEAK WINDS WITH VARIABLE DIRECTIONS INDICATING VERY LITTLE ORGANIZATION OF POSSIBLE THUNDERSTORM DEVELOPMENT. CONVECTION SHOULD DEVELOP ON A SCATTERED BASIS. THE WIND PROFILE IS WEAK WITH THE 0-6 KM BULK SHEAR UNDER 20KTS AND MID LEVEL LAPSE RATES UNDER 5.5 C/KM. THIS ENVIRONMENT IS MORE FAVORABLE FOR PULSE LIKE THUNDERSTORMS HOWEVER AN ISOLATED CHANCE OF A BRIEF STRONG THUNDERSTORM CANNOT BE COMPLETELY RULED OUT. PWATS VALUES AROUND 1.73" FROM THIS MORNINGS SOUNDING SHOWS AN ABUNDANCE OF MOISTURE AND WITH WEAK WINDS ALOFT...A SLOW MOVING HEAVY DOWNPOUR FROM A DEVELOPING SHOWER AND/OR ISOLATED THUNDERSTORM IS POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... INTERESTINGLY THE 00Z NAM INDICATED ANOTHER ROUND OF VERY HEAVY RAINFALL...AIMED OVER THE CAPITAL REGION LATE THIS EVENING. WE FELT THIS A CONVECTIVE FEEDBACK IN THE MODEL AS IT WAS NOT SUPPORTED BY THE OTHER MODELS OR EVEN THE 06Z NAM RUN. STILL...WE WILL KEEP THE CHANCE OF THUNDER IN TONIGHT AS A SOUTHWEST FLOW INCREASES...INCREASING MOISTURE ONCE AGAIN THROUGH THE COLUMN AS WELL THE SLOWLY INCREASING THE 0-6KM BULK SHEAR. IT WILL BE YET ANOTHER MUGGY NIGHT WITH LOWS GENERALLY 65 TO 70. WEDNESDAY...AS A SOMEWHAT STRONGER COLD FRONT BEGINS TO PRESS EASTWARD FROM THE GREAT LAKES...A PRE-FRONTAL TROUGH WILL LIKELY BE A MUCH BETTER FOCUS FOR SHOWERS AND THUNDERSTORMS BY AFTERNOON. INSTABILITY LOOK PRETTY DECENT...WITH MUCAPES OF 1500-2000 J/KG. MID LEVEL LAPSE RATES LOOK TO INCREASE SLIGHTLY TOWARD 6.0 C/KM AND THE BULK 0-6KM SHEAR INCREASES TO NEAR 30 KTS. WITH THE BETTER FOCUS AND INCREASED BULK SHEAR...THERE IS A SLIGHTLY BETTER CHANCE FOR SOME OF THE STORMS TO BE STRONG TO LOCALLY SEVERE AS THEY MAY FORM INTO BOW ECHOES OR EVEN ORGANIZED LINES OF STORMS. FOR THIS REASON...THE STORM PREDICTION CENTER HAS CONTINUED THE IDEA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY INCLUDING EASTERN NEW YORK...NOT QUITE REACHING OUR NEW ENGLAND ZONES...BUT CLOSE. THERE SHOULD BE SOME SUNSHINE BEFORE THE CONVECTION POPS...WHICH WILL SEND TEMPERATURES UP WELL INTO THE 80S (NEAR IN THE MID HUDSON VALLEY AND LOWER LITCHFIELD COUNTY). DEWPOINTS LOOK TO BE AROUND 70 OR IN SOME CASES...A LITTLE HIGHER. THERE IS STILL CONFLICT IN THE FORECAST MODEL DATA SETS AS TO WHEN THE ACTUAL COLD FRONT MOVES THROUGH. THE EUROPEAN MODEL (ECMWF) INDICATED THIS FRONT COULD CLEAR OUR ENTIRE REGION BY THURSDAY AFTERNOON...WHILE THE GFS LINGERED IT A BIT LONGER INTO EARLY FRIDAY. WE WILL LEAN WITH THE ECMWF SOLUTION BUT NOT ALL THE WAY. WE KEEP THE CHANCE OF SHOWERS AND THUNDERSTORM ON WEDNESDAY NIGHT INTO EARLY THURSDAY...LOWERING CHANCES TO SLIGHT CHANCE NORTHWEST TO SOUTHEAST THROUGH THE CAPITAL DISTRICT BY LATE THURSDAY. ASSUMING THIS TREND...TEMPERATURES MIGHT NOT BE QUITE AS WARM ON THURSDAY...WITH HIGHS ONLY IN THE UPPER 70S WELL NORTH AND WEST OF ALBANY...LOWER 80S LOCALLY IN THE CAPITAL DISTRICT AND MID 80S FURTHER SOUTH AND EAST. && .LONG TERM /FRIDAY THROUGH MONDAY/... MEDIUM RANGE MODELS CONTINUE TO OFFER SOME HOPE THAT MUCH OF THE LONG TERM PERIOD MAY BE RELATIVELY QUIET WEATHERWISE. THE FORECAST FOR THE MAIN WEATHER FEATURES CALLS FOR ANY PCPN ASSOCIATED WITH THE COLD THAT MOVES THROUGH THE REGION ON THURSDAY TO END THURSDAY EVENING. THE MODELS THEN DISAGREE AS TO WHAT HAPPENS WITH THE UPPER LEVEL TROF THAT PUSHES THE COLD FRONT THROUGH. THE ECMWF IS THE MOST OPTIMISTIC WITH THE TROF EVENTUALLY CLOSING OFF TO THE SOUTH OF THE REGION BUT THEN WASHING OUT AS A LARGE UPPER LEVEL RIDGE GENERALLY ESTABLISHES ITSELF FROM THE WESTERN ATLANTIC TO THE CENTRAL UNITED STATES. THE GFS AND CANADIAN MODELS KEEP THE UPPER LOW A LITTLE STRONGER AND THUS PRODUCE SOME (MAINLY DIURNALLY DRIVEN) CONVECTIVE ACTIVITY ACROSS THE REGION DURING THE LONG TERM PERIOD. HOWEVER... ANY WIDESPREAD PCPN ASSOCIATED WITH MOISTURE ALONG THE OLD FRONTAL BOUNDARY REMAINS TO THE SOUTH AND EAST OF THE REGION...SO EVEN THESE MODELS ARE NOT THAT PESSIMISTIC WEATHERWISE DURING THE LONG TERM PERIOD. WITH THE TREND BEING TOWARD BETTER WEATHER...WILL FORECAST NO HIGHER THAN SLIGHT CHANCE POPS FRIDAY THROUGH MONDAY ALONG WITH MAINLY PARTLY CLOUDY SKIES. INITIALLY TEMPS WILL NOT BE AS WARM AS RECENTLY AND DEWPOINTS WILL ALSO BE 5 DEGREES LOWER ACCORDING TO THE GFS BASED MOS GUIDANCE... AND 10 DEGREES OR MORE LESS BASED ON THE ECMWF MOS GUIDANCE. HIGHS FRIDAY THURSDAY WILL BE IN THE MID 70S TO LOWER 80S...UPPER 70S TO MID 80S SATURDAY...AND GENERALLY IN THE 80S SUNDAY AND MONDAY. LOWS THURSDAY AND FRIDAY NIGHTS WILL BE IN THE 50S TO LOW OR MID 60S...IN THE MID 50S TO MID 60S SATURDAY NIGHT...AND UPPER 50S AND 60S SUNDAY NIGHT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A FRONTAL BOUNDARY HAS BECOME STATIONARY OVER ERN NY AND NEW ENGLAND. THIS BOUNDARY WILL SLOWLY LIFT NORTHWARD...AS A WARM FRONT TONIGHT WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. VFR CONDITIONS PREVAIL THIS AFTERNOON AT KGFL/KALB/KPOU/KPSF. SOME ISOLD-SCT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EAST OF THE HUDSON RIVER VALLEY ALONG THE WRN NEW ENGLAND TERRAIN. THE BEST CHC OF A THUNDERSTORMS LOOKS TO BE AT KPOU CLOSER TO THE FRONT. A TEMPO GROUP FOR MVFR CONDITIONS WAS PUT IN FROM 22Z TO 00Z THERE. VCSH GROUPS HAVE BEEN USED FOR THE OTHER SITES. THE AREAL COVERAGE IS DIFFICULT TO DETERMINE FOR THE SHOWERS OR THUNDERSTORMS OVERNIGHT. VCSH GROUPS HAVE BEEN CONTINUED AT MANY OF THE SITES AFTER MIDNIGHT. THE ENVIRONMENT CONTINUES TO FAVOR LOW STRATUS AND MIST FORMATION WITH A WARM FRONT LIFTING NORTH. MVFR CONDITIONS HAVE BEEN FORECASTED AT KALB AND KPOU...WITH PERHAPS A 4-5 HR WINDOW OF IFR CIGS/VSBYS AT KPSF AND KGFL FROM 08Z-13Z. CONDITIONS WILL IMPROVE IN THE LATE MORNING...BUT A PREFRONTAL SFC TROUGH WILL APPROACH IN THE AFTERNOON WITH A THREAT OF SOME SCT STRONG TO SEVERE THUNDERSTORMS. THE WINDS WILL BE LIGHT FROM THE S/SE AT LESS THAN 7 KTS THIS AFTERNOON...WILL GENERALLY BE LIGHT AND VARIABLE TONIGHT...EXCEPT AT KALB WHERE A S/SE WIND OF 5-10 KTS WILL PERSIST. OUTLOOK... WED...VFR/MVFR/IFR DUE TO SCT TO NUM -SHRA/-TSRA. THU...MAINLY VFR. SCT PM -SHRA/-TSRA. FRI-SUN...VFR...NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED OVER THE NEXT SEVERAL DAYS. SHOWERS AND THUNDERSTORMS LOOK TO BE SCATTERED ABOUT THE REGION THIS AFTERNOON AND THEN AGAIN MUCH OF THURSDAY. AFTER THAT...THERE ARE INCREASING SIGNALS THAT A SIGNIFICANT DRIER PERIOD WILL TAKE HOLD OF OUR REGION. NORMAL RH RECOVERIES EACH NIGHT BETWEEN 80 TO 100 PERCENT WILL ALLOW FOR WIDESPREAD DEW FORMATION. DAYTIME RH VALUES WILL GENERALLY BE IN THE 40 TO 60 PERCENT RANGE. && .HYDROLOGY... A CLUSTER OF THUNDERSTORMS QUICKLY FIRED UP ACROSS THE CAPITAL REGION LATE MONDAY...PRODUCING TORRENTIAL RAINFALL IN AND AROUND THE REGION. 2.28 INCHES OF RAIN FELL AT OUR WEATHER STATION...IN ABOUT TWO HOURS TIME! MOST OTHER AREAS RECEIVED AN INCH OR LESS...IN SOME CASES A LOT LESS THAN AN INCH. IT SHOULD BE MAINLY DRY THIS MORNING...BUT SCATTERED SHOWERS AND STORMS LOOK TO FIRE UP DURING THE AFTERNOON INTO THE EVENING HOURS TONIGHT. THE PWATS HAVE GONE DOWN A LITTLE TO AROUND 1.5 INCHES...SO THE STORMS TODAY SHOULD NOT CONTAIN QUITE THE EXCESSIVE RAINFALL THAT THEY DID THE PAST SEVERAL DAYS. HOWEVER...PWAT VALUES LOOK TO INCREASE COME TONIGHT AND ESPECIALLY WEDNESDAY...BACK UP TO AROUND 2 INCHES. THUNDERSTORMS BY THURSDAY COULD CONTAIN EXCESSIVELY HEAVY RAINFALL ONCE MORE. RIVER BASIN FORECASTS LOOK TO REMAIN MAINLY UNDER AN INCH THROUGH THURSDAY. HOWEVER...LOCALIZED HEAVY RAINFALL COULD EASILY EXCEED A COUPLE OF INCHES FROM ANY THUNDERSTORM AS THEY DID LAST NIGHT. THIS COULD LEAD TO MORE LOCALIZED FLASH FLOODING. THERE IS HOPE THAT AFTER THURSDAY...FINALLY SOME DRIER AIR WILL FILTER SOUTH FROM CANADA TO PERHAPS GIVE US A DRYING TREND...FRIDAY THROUGH THE WEEKEND. THE MOHAWK RIVER AT UTICA CONTINUES TO EXPERIENCE MINOR FLOODING. THE RIVER AND CREEK FLOWS NEAR THE WEST CENTRAL MOHAWK RIVER ARE EXPECTED TO GRADUALLY RECEDE INTO THE WEEKEND...UNLESS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OCCUR OVER OR NEAR THE BASIN. WHILE ADDITIONAL FLOODING IS NOT ANTICIPATED ON ANY MAIN STEM RIVER POINTS...LOCALLY SHARP RISES ARE POSSIBLE DUE TO ANY CONVECTION THAT MAY OCCUR OVER THE NEXT SEVERAL DAYS...ESPECIALLY FOR THOSE POINTS THAT ARE MORE FLASHIER IN NATURE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/NAS NEAR TERM...HWJIV/NAS SHORT TERM...HWJIV LONG TERM...GJM AVIATION...WASULA FIRE WEATHER...HWJIV HYDROLOGY...NAS
Hazardous weather outlook, Jul 9, 5:19 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 519 AM EDT TUE JUL 9 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 519 AM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY AFTERNOON NON-SEVERE THUNDERSTORMS TODAY. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND 15 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY COULD PRODUCE DAMAGING WIND GUSTS TO 60 MPH...AND HAIL ONE IN DIAMETER OR GREATER AS WELL AS HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED ON WEDNESDAY.
In the hours before
Special weather statement, Jul 9, 1:40 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT TUE JUL 9 2013
CTZ001-013-091815-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
140 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LIGHTNING AND HEAVY RAIN. THIS
STORM WAS LOCATED NEAR LITCHFIELD...OR ABOUT 10 MILES SOUTH OF
TORRINGTON...AND MOVING SOUTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
THOMASTON BY 150 PM EDT
6 MILES SOUTHWEST OF TERRYVILLE BY 155 PM EDT
8 MILES NORTHEAST OF WOODBURY CENTER BY 200 PM EDT
OAKVILLE BY 205 PM EDT
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4171 7334 4182 7314 4169 7299 4164 7298
4162 7302 4161 7302 4161 7304 4159 7305
4156 7310 4155 7315 4152 7315 4151 7319
TIME...MOT...LOC 1739Z 322DEG 15KT 4168 7316
LFMSpecial weather statement, Jul 9, 2:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT TUE JUL 9 2013
MAZ001-091915-
NORTHERN BERKSHIRE MA-
218 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CHESHIRE...OR ABOUT 9 MILES EAST OF PITTSFIELD...AND
MOVING EAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAVOY BY 250 PM EDT
RAINFALL RATES MAY APPROACH A HALF AN INCH TO AN INCH AN HOUR IN
THIS AREA CAUSING SOME PONDING OF WATER ON ROADWAYS...AND POOR
DRAINAGE FLOODING.
LAT...LON 4252 7297 4239 7300 4239 7301 4242 7322
4262 7315 4260 7296
TIME...MOT...LOC 1809Z 277DEG 3KT 4250 7308
TAWSpecial weather statement, Jul 9, 2:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT TUE JUL 9 2013
CTZ013-091915-
SOUTHERN LITCHFIELD CT-
234 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR OAKVILLE...OR ABOUT OVER WOLCOTT...AND MOVING SOUTHEAST
AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR...
HANCOCK AND PEQUABUCK BY 245 PM EDT
TOLLES BY 250 PM EDT
ALLENTOWN BY 300 PM EDT
ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO AN INCH WILL BE
POSSIBLE FROM THIS THUNDERSTORM PRODUCING PONDING OF WATER ON
ROADWAYS AND SOME POOR DRAINAGE FLOODING.
LAT...LON 4159 7320 4172 7302 4171 7299 4164 7298
4162 7302 4161 7302 4161 7304 4159 7305
4156 7310 4155 7314
TIME...MOT...LOC 1834Z 304DEG 3KT 4162 7305
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:51 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jul 9, 2:18 PM EDT | Special Weather Statement | ALY | Berkshire | 57 min |
| Jul 9, 2:28 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jul 9, 3:44 PM EDT | Flash Flood Watch | ALY | Berkshire | 32 hr |
| Jul 9, 5:35 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.